MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046860750
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.Vascular access was obtained via retrograde approach.The 50% stenosed target lesion was located in the mildly tortuous and mild to moderately calcified external iliac artery.A 7f sheath and 0.35 non-boston scientific (bsc) guidewire was advanced, and the diseased lesion was determined using a non-bsc ivus catheter through common and external iliac artery.An 8.0x60x75cm express ld iliac/biliary stent balloon expandable catheter was advanced for treatment.However, resistance was felt when the stent was advanced into common iliac with possible plaque.The stent was removed, and the lesion was dilated with a 6mm balloon catheter.The stent was reinserted again, but still would not advance.The physician placed a 7mmx80 non-bsc stent in the external iliac, and post-dilated with 6mm balloon.The physician reinserted this stent again, but still would not advance.This stent was removed and suspected that the proximal end was damage but could not confirm.A new 7x45 sheath was placed in the common iliac and tried again to reinsert this express ld stent into the sheath, but it was difficult to advance through the hub.The physician inspected again the stent and the damage at the proximal end was confirmed.The procedure was completed using an alternative device.No complications were reported, and the patient was doing well after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination of the returned device confirmed that the balloon was tightly wrapped and had not been subjected to positive pressure.No issues were noted with the balloon material.A visual examination found the stent positioned in the correct location on the balloon.The stent was noted to be damaged.No issues were noted with the tip of the device.A visual and tactile examination identified no issues along the length of the device.The reported allegation of damage stent was confirmed.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20675098
Report Number2124215-2024-70891
Device Sequence Number8370684
Product Code NIO
UDI-Device Identifier08714729392293
UDI-Public08714729392293
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74938046860750
Device Catalogue NumberH74938046860750
Device Lot Number0033094408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 0.35 GLIDE ADVANTAGE.; GUIDEWIRE: 0.35 GLIDE ADVANTAGE.
Patient SexUnknown